New York, 2013Strong Wind in New York, November 18, 2013
November 18, 2013 · NWS ALY · 2 events in 2 counties and zones
A powerful storm system moved across southern Canada during the early morning hours on Monday, November 18th. This was the same storm system repsonsible for a widespread tornado outbreak across the Midwest on Sunday, November 17th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system moved across southern Canada during the early morning hours on Monday, November 18th. This was the same storm system repsonsible for a widespread tornado outbreak across the Midwest on Sunday, November 17th. As the storm's cold front moved across eastern New York, a line of heavy rain showers accompained the boundary. Within these rain showers, gusty winds of 30 to 50 mph occurred. This allowed for a few trees to fall across Saratoga County. Although winds remained gusty behind the front through the remainder of the day, no additional damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 18, 3:25 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 18, 3:25 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
325 AM EST MON NOV 18 2013
.SYNOPSIS...
A POWERFUL STORM WILL MOVE FROM THE UPPER GREAT LAKES TOWARD
JAMES BAY TODAY. IT WILL BRING WINDY CONDITIONS TO THE REGION...AND
DRIVE A COLD FRONT ACROSS THE REGION THIS MORNING. MUCH COLDER AIR
WILL POUR INTO THE REGION TONIGHT AND TUESDAY WITH SOME CLOUDS AND
SNOW SHOWERS. HIGH PRESSURE WILL BUILD FROM ONTARIO TO THE GULF
COAST TUESDAY...THEN SETTLE OVER OUR REGION MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE FA UNTIL 4 PM EST.
AS OF 3 AM EST...COLD FRONT WORKING ACROSS NYS WITH A NARROW PRE-
FRONTAL RAIN BAND AHEAD OF IT WHICH IS EMBEDDED IN A LARGER AREA
OF SHOWERS. THIS RAIN BAND IS CAPABLE OF MIXING STRONGER WINDS TO
THE SURFACE WHICH ARE FULLY CAPABLE OF REACHING WIND ADVISORY
CRITERIA OF SUSTAINED WINDS 31 TO 39 MPH AND OR GUSTS 46 TO 57
MPH. THESE WINDS MAY BE STRONG ENOUGH TO PRODUCE SOME ISOLATED
POWER OUTAGES AS WELL. THE COLD FRONT IS EXPECTED TO BE THROUGH
THE ENTIRE FA BY 12Z WITH A SECONDARY FRONT BEHIND IT WHICH WILL
LIKELY MOVE THROUGH LATE MORNING OR EARLY AFTERNOON. MUCH OF THE
COLDER AIR IS BEHIND THE SECOND FRONT SO TEMPS ARE LIKELY TO DROP
FROM MID AFTERNOON ON. DUE TO THE SPEED OF THE FRONTAL BOUNDARIES
AND THE FACT THAT RAIN WILL NOT BE FALLING FOR A PROLONGED PERIOD
OF TIME MOST AREAS CAN EXPECT TO RECEIVE A THIRD OF AN INCH TO
AROUND AN INCH. HIGHS SHOULD OCCUR MID MORNING TO EARLY AFTERNOON
MAINLY IN THE 50S TO LOWER 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STRONG COLD ADVECTION IS EXPECTED TONIGHT AND FOR A TIME A LAKE
EFFECT BAND WILL BE ACROSS THE WESTERN ADIRONDACKS. AT THIS TIME
EXPECTING FAIRLY LIGHT ACCUMULATIONS OF AROUND AN INCH OR SO.
WINDS WILL ALSO BE DECREASING OVERNIGHT. OUTSIDE THE LAKE BAND
EXPECT VARIABLE CLOUDS OVERNIGHT. LOWS ARE EXPECTED TO RANGE FROM
THE MID 20S NORTHWEST TO MID 30S SOUTHEAST.
THE WIND FLOW ON TUESDAY IS EXPECTED TO TURN MORE NORTHWEST AS
CYCLONIC FLOW GETS REPLACED WITH ANTICYCLONIC FLOW. THIS WILL
BRING AN END TO ANY LAKE EFFECT. IT WILL STILL BE QUITE WINDY ON
TUESDAY BUT MORE IN THE 10 TO 20 MPH RANGE WITH SOME GUSTS AROUND
25 MPH. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE MID 30S TO MID 40S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT EXPECT MAINLY CLEAR SKIES
WITH LIGHTER WINDS AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS
THE REGION. LOWS TUESDAY NIGHT IN THE TEENS TO LOWER 20S WITH
HIGHS ON WEDNESDAY IN THE MID 30S TO MID 40S AND LOWS WEDNESDAY
NIGHT IN THE MID TEENS TO UPPER 20S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FCST OPENS WITH FAIR AND TRANQUIL WX...BUT THEN BECOMES
INCREASINGLY UNSETTLED LATE IN THE WEEK INTO NEXT WEEKEND WITH THE
POSSIBILITY OF SNOW FOR PORTIONS OF THE FCST AREA.
THURSDAY INTO THURSDAY NIGHT...A SFC HIGH CRESTS OVER NY AND NEW
ENGLAND DURING THE DAY...AND THEN SLOWLY SHIFTS OFFSHORE WITH A
RETURN FLOW OF SLIGHTLY WARMER TEMPS. H850 TEMPS RISE BACK TO 0C TO
+2C. MAX TEMPS CLOSE TO HPC GUIDANCE WERE USED...WHICH ARE CLOSE TO
NORMAL FOR THE THIRD WEEK OF NOV...WITH HIGHS IN MID TO U40S IN THE
VALLEYS AND OVER THE HILLS...AND U30S TO L40S OVER THE HIGHER
PEAKS. THU NIGHT...THE UPPER LEVEL RIDGE AXIS MOVES OFFSHORE...AS
HEIGHTS BEGIN TO FALL UPSTREAM WITH AN APPROACHING COLD FRONT. THE
ECMWF KEEPS MOST OF THE NIGHT TIME PERIOD DRY...WITH THE GFS/CAN
GGEM HINTING AT SOME LIGHT WARM ADVECTION PCPN. A SLIGHT CHC OF
RAIN/SNOW SHOWERS WAS PLACED IN THE GRIDS AFTER MIDNIGHT WEST OF THE
HUDSON RIVER VALLEY. CLOUDS WILL BE THICKENING AND LOWERING...WITH
LOWS RANGING FROM THE M20S TO NEAR 30F OVER THE MTNS...AND L30S IN
THE VALLEYS.
FRIDAY...A LONGWAVE TROUGH WILL BE DEVELOPING OVER THE CNTRL PLANS
WITH W/SW FLOW ALOFT CONTINUING OVER THE NORTHEAST. THE COLD FRONT
APPROACHES THE FCST AREA WITH A CHC OF SHOWERS FOR MOST OF THE AREA
DURING THE DAY. SOME COLDER AIR MAY INFILTRATE OVER THE NRN TIER
/SRN DACKS...AND SRN GREENS/ FOR A MIX OF RAIN AND SNOW SHOWERS IN
THE LATE PM/EARLY EVENING. MAX TEMPS WILL GENERALLY BE IN THE MID
TO U40S FROM THE CAPITAL DISTRICT SOUTH AND EAST...AND M30S TO L40S
NORTH AND WEST.
FRIDAY NIGHT INTO SATURDAY...INTRIGUING PORTION OF THE FCST WHERE
THE GFS/CAN GGEM DIVERGE A BIT FROM THE LATEST ECMWF. OUR FCST
FAVORS AN WPC/ECMWF SCENARIO WITH THE FRONTAL BOUNDARY STALLING
SOUTH OF THE REGION OVER THE MID ATLANTIC STATES. A WAVE OF LOW
PRESSURE MOVES OVER THE VIRGINIAS AND MD WITH AN OVER RUNNING
SITUATION SETTING UP. MEANWHILE...A FAIRLY STRONG SFC HIGH /1030
HPA/ IS OVER S-CNTRL QUEBEC. ENOUGH COLD AIR MAY BE IN PLACE FOR
SOME SNOW...ESPECIALLY FROM THE CAPITAL REGION NORTH...AND A MIXTURE
OF RAIN AND A LITTLE SNOW SOUTH. THE LATEST GEFS PLUMES FOR ALY
SHOWS SOME SNOW MEMBERS...EVEN A FEW MIXED PCPN MEMBERS FOR THE
EARLY PART OF THE WEEKEND. THIS COULD CHANGE QUITE A BIT...AS THE
LATEST ECMWF STRENGTHENS THE LOW LEVEL BAROCLINIC ZONE...AND
ACTUALLY BRINGS THE WAVE CLOSE TO LONG ISLAND AND WRAPS IT UP CLOSE
TO SE NEW ENGLAND. AT THIS TIME...CRITICAL THICKNESSES AND THERMAL
PROFILES WOULD FAVOR THE BEST CHC OF SOME SNOW FOR NORTH OF
I-90...A MIXTURE OF RAIN AND SNOW ACROSS THE CNTRL PORTION OF THE
FCST AREA...AND TEMPS MAY BE WARM ENOUGH FOR RAIN MAINLY OVER THE
MID HUDSON VALLEY/NW CT. CHANCES OF RAIN AND OR SNOW WERE USED FOR
THESE TIME PERIODS. THE ECMWF IS VERY HEAVY ON THE QPF THIS RUN.
WE WILL CONTINUE TO FURTHER MONITOR LATER RUNS...AND LOOK FOR SOME
AGREEMENT WITH THE MEDIUM RANGE GUIDANCE. THE GFS IS MUCH QUICKER
WITH A FLAT AND FASTER MOVING WAVE. LOWS FRI NIGHT WOULD BE IN THE
20S TO L30S...AND HIGHS ON SATURDAY IN THE U30S TO 40S FROM THE
CAPITAL REGION...MOHAWK VALLEY...AND BERKSHIRES SOUTH AND EAST...AND
U20S TO M30S OVER SRN DACKS REGION...SRN VT...AND MOST OF THE LAKE
GEORGE AREA.
SATURDAY NIGHT INTO SUNDAY...ANOTHER COLD FRONT...A STRONGER ONE...
SWINGS ACROSS THE REGION...AS AN UPPER LEVEL TROUGH MOVES OVER THE
NORTHEAST FOR THE SECOND HALF OF THE WEEKEND. A CHC OF SNOW SHOWERS
IS EXPECTED WITH THE FRONT SATURDAY NIGHT...AND WITH THE DEPARTURE
OF THE POSSIBLE COASTAL LOW. LOW AND MID LEVEL CYCLONIC FLOW WILL
FAVOR SOME LAKE EFFECT AND WESTERLY UPSLOPE SNOW SHOWERS AND
FLURRIES ON SUNDAY...ESPECIALLY NORTH AND WEST OF THE CAPITAL
REGION. H850 TEMPS TUMBLE TO -12C TO -14C BY LATE SUNDAY MORNING.
BLUSTERY AND COLD CONDITIONS WILL PERSIST TO CLOSE THE WEEKEND. MAX
TEMPS WILL STRUGGLE TO REACH THE M20S TO M30S FROM NW TO SE OVER THE
FCST AREA. LOWS SAT NIGHT WILL BE IN THE MID TEENS TO M20S.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A POWERFUL COLD FRONT WITH A LINE OF HEAVY SHOWERS AND STRONG
WIND WILL IMPACT THE AIRPORTS OVERNIGHT.
MAINLY MVFR CIGS WILL PREVAIL OVERNIGHT EXCEPT IFR CIGS CONTINUING
AT KPSF DUE TO AN UPSLOPE FLOW. A BROKEN LINE OF SHOWERS (OR TWO)
WILL WORK ACROSS THE TERMINALS BETWEEN 09Z AND 11Z IN THE HUDSON
VALLEY...10Z AND 12Z ACROSS KPSF. BASED ON VIRTUALLY NO CLOUD TO
LIGHTNING STRIKES UPSTREAM WE REMOVED VCTS. HOWEVER...A CLAP OF
THUNDER IS STILL POSSIBLE. EITHER WAY...IT IS THE WIND WE ARE
CONCERNED ABOUT...WE HAVE WINDS GUSTING UP TO 40KTS FROM A VARIABLE
DIRECTION (RANGING FROM SE TO W) WITH THIS LINE (OR LINE OF SHOWERS)
OUT AHEAD OF THE COLD FRONT. VISIBILITIES WILL LIKELY BRIEFLY GO TO
IFR AT ALL STATIONS SO INCLUDED A TEMPO GROUP TO REFLECT THIS.
THE GOOD NEWS...BY 12Z THE FRONT AND SHOWERS WILL BE TO OUR EAST.
CONDITIONS WILL RAPIDLY IMPROVE TO VFR (EXCEPT MVFR AT KPSF SINCE
THEY WILL NOT BENEFIT AS MUCH FROM A DOWNSLOPING WSW WIND).
HOWEVER...A GUSTY WSW WIND WILL CONTINUE AVERAGING 10-15
KTS...GUSTING TO 20-25 KTS WITH A FEW ROGUE GUSTS THE COULD APPROACH
40KTS.
AT KALB WE BEND THE WIND BACK TO A MORE WESTERLY DIRECTION BY 22Z
BUT STILL CONTINUE GUSTS THERE TO 25KTS (AS WELL AT KPSF STILL FROM
A WSW DIRECTION). AT THE OTHER TAF SITES...WE BELIEVE THE GUSTS WILL
DIMINISH A LITTLE...BUT THE WIND WILL CONTINUE AROUND
10KTS...GUSTING TO 20KTS AT KPOU.
VFR CONDITIONS WILL PREVAIL THROUGH MONDAY NIGHT BUT IT WILL REMAIN
BREEZY.
OUTLOOK...
TUESDAY THROUGH TUESDAY NIGHT: LOW OPERATIONAL IMPACT.
WEDNESDAY THROUGH SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
TODAY WILL BE LAST ISSUANCE OF THE FIRE WEATHER PRODUCT AND FIRE
WEATHER DISCUSSION FOR THIS YEAR.
WE WILL CONTINUE TO POPULATE FIRE WEATHER GRIDS TWO TIMES A DAY FOR
THE REMAINDER OF THE YEAR.
A COLD FRONT WILL CROSS THE REGION EARLY THIS MORNING BRINGING A
ROUND OF RAIN SHOWERS WITH AMOUNTS GENERALLY AROUND A QUARTER OF
AN INCH. CLEARING WILL FOLLOW LATER IN THE MORNING. A GUSTY WEST
TO SOUTHWEST WIND WILL PERSIST TODAY INTO EVEN THIS EVENING...WITH
GUSTING UP 25 MPH WITH A FEW ROGUE GUSTS OVER 40 MPH.
THE ONE EXCEPTION WILL BE SOME LAKE EFFECT SHOWERS ACROSS THE
ADIRONDACKS...RAIN OR RAIN CHANGING TO SNOW SHOWERS THIS AFTERNOON
INTO TONIGHT.
RH VALUES WILL DROP TO MODERATE LEVELS THIS AFTERNOON...35 TO 50
PERCENT...AND NOT TOTALLY RECOVER TONIGHT...INCREASING TO ABOUT 75
PERCENT (DUE TO THE PERSISTENT BREEZE). RH VALUES WILL BE DROP TO ABOUT 30
TO 40 PERCENT TUESDAY AFTERNOON AND IT WILL BREEZY BUT TURN QUITE
A BIT CHILLIER.
MAINLY DRY CHILLY WEATHER WILL PERSIST FOR THE REMAINDER OF THE
WEEK.
&&
.HYDROLOGY...
NO FLOODING OF RIVERS OR STREAMS ARE EXPECTED OVER THE NEXT FIVE
DAYS.
QPF WITH MOISTURE AHEAD OF THE COLD FRONT EARLY THIS MORNING IS
EXPECTED TO RANGE FROM AROUND A THIRD OF AN INCH TO AN INCH WITH
ONLY LAKE EFFECT RAIN AND SNOW SHOWERS TONIGHT ACROSS THE WESTERN
ADIRONDACKS. THIS AMOUNT OF RAINFALL AND RUNOFF IS EXPECTED TO
PRODUCE LITTLE IF ANY RESPONSE ON ANY OF THE WATERSHEDS IN OUR
REGION. OTHERWISE...WE ARE DRY AGAIN THROUGH MUCH OF THE UPCOMING
WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...11/NAS
NEAR TERM...11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...11Hazardous weather outlook, Nov 18, 3:28 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
328 AM EST MON NOV 18 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
328 AM EST MON NOV 18 2013
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED WIND GUSTS OF 40
MPH OR GREATER AND ANY REPORTS OF WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET
OR BY TELEPHONE.
In the hours before
Special weather statement, Nov 18, 2:27 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 AM EST MON NOV 18 2013
NYZ032-033-038-180800-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
227 AM EST MON NOV 18 2013
...A LINE OF GUSTY SHOWERS IN...
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND
HEAVY RAIN AND PERHAPS A RUMBLE OF THUNDER.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 35 MILES
NORTHWEST OF LAKE EATON CAMPGROUND TO 11 MILES WEST OF BIG MOOSE TO
23 MILES WEST OF NORTHWOOD...AND MOVING NORTHEAST AT 45 MPH.
THE GUSTY SHOWERS WILL BE NEAR...
NORTHWOOD BY 245 AM EST
OHIO BY 250 AM EST
MCKEEVER BY 255 AM EST
BIG MOOSE...OLD FORGE...NICKS LAKE CAMPGROUND AND ALGER ISLAND PUBLIC
CAMPGROUND BY 300 AM EST
LAT...LON 4384 7441 4330 7490 4329 7515 4334 7509
4395 7516 4407 7511 4406 7502 4411 7437
TIME...MOT...LOC 0726Z 233DEG 40KT 4440 7486 4387 7511
4341 7549
HWJIVSpecial weather statement, Nov 18, 2:51 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 AM EST MON NOV 18 2013
NYZ032-033-038>040-082-180815-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
251 AM EST MON NOV 18 2013
...A LINE OF GUSTY SHOWERS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND A
PERIOD OF HEAVY RAIN. A RUMBLE OF THUNDER IS POSSIBLE WITH THESE
SHOWERS. THE LINE OF SHOWERS WAS LOCATED ALONG A LINE EXTENDING FROM
MCKEEVER TO POLAND TO JORDANVILLE...AND MOVING EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
OHIO AND MIDDLEVILLE BY 255 AM EST
LITTLE FALLS BY 300 AM EST
DOLGEVILLE BY 305 AM EST
ST. JOHNSVILLE AND FORT PLAIN BY 310 AM EST
EPHRATAH...CANAJOHARIE...STRATFORD AND 8 MILES WEST OF CAROGA LAKE BY
315 AM EST
LAT...LON 4330 7515 4334 7509 4364 7512 4378 7429
4337 7425 4288 7431 4283 7467 4289 7487
4284 7488 4282 7492 4289 7507 4313 7515
4322 7508 4326 7516
TIME...MOT...LOC 0750Z 256DEG 37KT 4357 7505 4325 7505
4289 7494
HWJIVSpecial weather statement, Nov 18, 3:17 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 AM EST MON NOV 18 2013
NYZ040-047-048-051-058-063-180845-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
WESTERN GREENE NY-WESTERN ULSTER NY-
317 AM EST MON NOV 18 2013
...A LINE OF GUSTY SHOWERS IN...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 312 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND
HEAVY RAIN AS WELL A RUMBLE OR TWO OF THUNDER.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COBLESKILL TO
SUMMIT TO 7 MILES WEST OF PRATTSVILLE TO 20 MILES WEST OF WOODLAND
VALLEY CAMPGROUND...AND MOVING EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
PRATTSVILLE BY 320 AM EST
GILBOA...CENTRAL BRIDGE AND BREAKABEEN BY 325 AM EST
SCHOHARIE AND MIDDLEBURGH BY 330 AM EST
WINDHAM...PRESTON HOLLOW...LIVINGSTONVILLE AND DELANSON BY 335 AM EST
LAT...LON 4207 7468 4212 7456 4215 7453 4217 7446
4221 7454 4234 7444 4243 7464 4282 7459
4281 7408 4186 7423 4198 7469
TIME...MOT...LOC 0816Z 257DEG 40KT 4274 7445 4261 7452
4233 7451 4200 7466
HWJIVSpecial weather statement, Nov 18, 3:21 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
321 AM EST MON NOV 18 2013
NYZ033-038>042-047>050-082-180845-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-NORTHERN WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
321 AM EST MON NOV 18 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND A BRIEF PERIOD OF HEAVY RAIN AS WELL AS A RUMBLE OF THUNDER.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF LAKE EATON CAMPGROUND TO RAQUETTE LAKE TO 9 MILES WEST
OF LAKE PLEASANT TO 13 MILES NORTHWEST OF CAROGA LAKE TO EPHRATAH TO
10 MILES SOUTH OF FONDA...MOVING EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
CAROGA LAKE PUBLIC CAMPGROUND...JOHNSTOWN...FONDA AND CAROGA LAKE BY
325 AM EST
MOFFITT BEACH CAMPGROUND...LAKE PLEASANT...TRIBES HILL AND JOHNSTOWN
BY 330 AM EST
LEWEY LAKE CAMPGROUND AND SPECULATOR BY 335 AM EST
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7414
4381 7410 4354 7404 4334 7409 4310 7397
4279 7387 4271 7451 4304 7461 4328 7474
4348 7469 4379 7476 4411 7447 4412 7428
TIME...MOT...LOC 0820Z 263DEG 32KT 4408 7433 4380 7463
4349 7455 4330 7460 4305 7448 4281 7441
HWJIVStrong Wind, Southern Saratoga
- When
- November 18, 3:45 AM EST to 4:15 AM EST
- Where
- Southern Saratoga forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Trees were downed due to strong winds in Stillwater, Malta and Barkersville.
Strong Wind, Northern Saratoga
- When
- November 18, 3:45 AM EST to 4:15 AM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Trees were downed due to strong winds in Northumberland.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, November 18, 20131 death · $245,000 · 59 kt wind · 12 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 18, 201315 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 18, 201315 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 18, 20134 events
- High Wind in Wyoming, November 18, 201356 kt wind · 4 events
- Damaging Winds in Pennsylvania, November 18, 201350 kt wind · 3 events
- Damaging Winds in New York, November 18, 2013$6,000 · 56 kt wind · 3 events
- Damaging Winds in New Jersey, November 18, 201350 kt wind · 2 events
- High Wind in Oregon, November 18, 201354 kt wind · 2 events
- Damaging Wind in Tennessee, November 18, 201360 kt wind · 1 event
- Damaging Wind in Virginia, November 18, 2013$250 · 52 kt wind · 1 event
- Damaging Wind in Maryland, November 18, 2013$250 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477941, 477942.